Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 29, NWS Midland/Odessa, TX

April 11, 2014Dawson County, Gaines County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 11, 2014, 2:30 PM CDT for Dawson County, Gaines County, Texas. It took effect at Apr 12, 2014, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2014, 2:30 PM CDT (19:30 UTC)
In effect from
Apr 12, 2014, 12:00 PM CDT
Expired
Apr 12, 2014, 10:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Dawson County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 89 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4776 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WWUS84 KMAF 111930
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT FRI APR 11 2014

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SATURDAY FOR 20 FOOT WINDS OF 20 MPH OR
MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE
DANGER FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF
15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR WEST TEXAS AND
SOUTHEAST NEW MEXICO...

.SOUTHWESTERLY WINDS AHEAD OF AN APPROACHING UPPER TROUGH WILL INCREASE
SATURDAY AND COMBINE WITH UNSEASONABLY WARM TEMPERATURES...VERY LOW
RELATIVE HUMIDITIES...AND HIGH TO EXTREME FIRE DANGER TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS.

NMZ114-115-TXZ057-258-120730-
/O.UPG.KMAF.FW.A.0023.140412T1700Z-140413T0300Z/
/O.NEW.KMAF.FW.W.0029.140412T1700Z-140413T0300Z/
/O.NEW.KMAF.FW.A.0024.140413T1400Z-140414T0500Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
230 PM CDT FRI APR 11 2014 /130 PM MDT FRI APR 11 2014/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR 20 
FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...
AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 
CORRIDOR...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 
PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE
HIGHWAY 54 CORRIDOR...

* WIND...SATURDAY...SOUTHWEST 25 TO 35 MPH.  SUNDAY...WEST 25 TO 35 MPH.

* HUMIDITY...SATURDAY...10 PERCENT.  SUNDAY...5 TO 10 PERCENT.

* FIRE DANGER...HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.  
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ045>048-050>053-058>063-067>070-074-075-079>082-120730-
/O.NEW.KMAF.FW.A.0024.140413T1400Z-140414T0500Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
230 PM CDT FRI APR 11 2014

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF
15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR WEST TEXAS AND 
SOUTHEAST NEW MEXICO...

* WIND...WEST 20 TO 30 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.  
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
011 
WWUS84 KMAF 120915
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 AM CDT SAT APR 12 2014

...RED FLAG WARNING IN EFFECT TODAY AND THIS EVENING FOR 20 FT
WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY OF 15 PERCENT 
OR LESS...AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...VAN HORN/HIGHWAY 54 CORRIDOR... 
PORTIONS OF THE UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN...

...FIRE WEATHER WATCH IN EFFECT SUNDAY FOR 20 FT WINDS OF 20 MPH 
OR GREATER... RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND 
VERY HIGH FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO...

.WEST TO SOUTHWEST WINDS AHEAD OF AN APPROACHING UPPER TROUGH
WILL INCREASE TODAY AND SUNDAY COMBINING WITH UNSEASONABLY WARM
TEMPERATURES... VERY LOW RELATIVE HUMIDITIES... AND VERY HIGH FIRE
DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS
OF THE AREA TODAY AND ALL THE AREA TOMORROW.

TXZ045-046-058-122200-
/O.EXA.KMAF.FW.W.0029.140412T1700Z-140413T0300Z/
/O.CON.KMAF.FW.A.0024.140413T1400Z-140414T0500Z/
GAINES-DAWSON-REEVES COUNTY AND UPPER TRANS PECOS-
415 AM CDT SAT APR 12 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE UPPER
TRANS PECOS AND NORTHWEST PERMIAN BASIN...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
PORTIONS OF THE UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT
THIS EVENING. 

* WIND...WEST 15 TO 25 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-115-TXZ057-258-122200-
/O.CON.KMAF.FW.W.0029.140412T1700Z-140413T0300Z/
/O.CON.KMAF.FW.A.0024.140413T1400Z-140414T0500Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
415 AM CDT SAT APR 12 2014 /315 AM MDT SAT APR 12 2014/

...RED FLAG WARNING REMAINS IN EFFECT TODAY AND THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... 
SOUTHEAST NEW MEXICO PLAINS... AND VAN HORN REGION... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY FOR GUSTY WINDS
AND LOW HUMIDITY FOR GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO 
PLAINS... AND VAN HORN REGION....

* WIND...MOUNTAINS...SOUTHWEST 20 TO 35 MPH. 
         PLAINS...SOUTHWEST 15 TO 25 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ047-048-050>053-059>063-067>070-074-075-079>082-122200-
/O.CON.KMAF.FW.A.0024.140413T1400Z-140414T0500Z/
BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-WINKLER-ECTOR-
MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
415 AM CDT SAT APR 12 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MOST OF
WEST TEXAS...

* WIND...WEST 15 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
070 
WWUS84 KMAF 122025
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CDT SAT APR 12 2014

...RED FLAG WARNING IN EFFECT TODAY AND THIS EVENING FOR 20 FT
WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY OF 15 PERCENT OR
LESS...AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...VAN HORN/HIGHWAY 54 CORRIDOR...
PORTIONS OF THE UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN...

...A RED FLAG WARNING IS IN EFFECT SUNDAY REGION WIDE FOR 20 FT WINDS
OF 20 MPH OR GREATER... RELATIVE HUMIDITY OF 15 PERCENT OR LESS...
AND VERY HIGH FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW
MEXICO...

.AN APPROACHING UPPER LEVEL SYSTEM AND ASSOCIATED STRONG SURFACE LOW
PRESSURE NORTH OF THE AREA WILL RESULT IN SOUTHWEST WINDS THIS
EVENING AND WEST WINDS ON SUNDAY. COMBINED WITH UNSEASONABLY WARM
TEMPERATURES...VERY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE
DANGER...CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST FOR
PORTIONS OF THE AREA UNTIL 10 PM CDT THIS EVENING AND ACROSS THE
ENTIRE AREA TOMORROW.

NMZ114-115-TXZ045-046-057-058-258-130830-
/O.UPG.KMAF.FW.A.0024.140413T1400Z-140414T0500Z/
/O.NEW.KMAF.FW.W.0030.140413T1400Z-140414T0500Z/
/O.CON.KMAF.FW.W.0029.000000T0000Z-140413T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-GUADALUPE MOUNTAINS-
325 PM CDT SAT APR 12 2014 /225 PM MDT SAT APR 12 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS... AND VAN HORN REGION...

...RED FLAG WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ SUNDAY TO
MIDNIGHT CDT /11 PM MDT/ SUNDAY NIGHT FOR 20 FT WINDS OF 20 MPH
OR GREATER... RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND VERY
HIGH FIRE DANGER

* WIND...THROUGH THIS EVENING...MOUNTAINS SOUTHWEST 25 TO 40 MPH
         WITH GUSTS TO 55 MPH. PLAINS 15 TO 25 MPH WITH HIGHER GUSTS.
         SUNDAY...MOUNTAINS WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.
         PLAINS 15 TO 25 MPH WITH GUSTS TO 30 MPH 

* HUMIDITY...5 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

TXZ047-048-050>053-059>063-067>070-074-075-079>082-130830-
/O.UPG.KMAF.FW.A.0024.140413T1400Z-140414T0500Z/
/O.NEW.KMAF.FW.W.0030.140413T1400Z-140414T0500Z/
BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-WINKLER-ECTOR-
MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
325 PM CDT SAT APR 12 2014

...RED FLAG WARNING IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CDT
SUNDAY NIGHT FOR 20 FT WINDS OF 20 MPH OR GREATER... RELATIVE
HUMIDITY OF 15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER...


* WIND...WEST WIND 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.  

* HUMIDITY...5 TO 10 PERCENT.

* FIRE DANGER...VERY HIGH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 2:24 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 11, 2:24 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CDT Fri Apr 11 2014

.DISCUSSION...
Low level mstr has crept into the e-s CWFA today, but still its
extremely dry across the w. There's still an extensive covering of
high clouds, but seems to be a little thinner than yesterday with
highs mostly in the U80s and L90s today. Low level mstr will push
wwd overnight some, but this will be short-lived pushing into ern
edge of CWFA Sat PM...except in the far s where mstr will hold in
place. 20-25kts 85h-7h winds Sat PM suggest gusty afternoon
conditions across the GDP Mtns/SE NM. Still unseasonably warm Sat,
high in the 90s with warm/dry sw surface winds. There is a brief
window that precip could form Sun AM across PB (emphasis on brief)
ahead of a shrtwv trof. Sun PM will be warm again, but especially
windy. A shrtwv trof passing to the n with 25-30kt 85h winds and
MSLP gradient of 4mb/120 suggesting 20-30G40mph across the plains.
High winds will be possible in the favored areas of GDP Mtns
Sat/Sun. After shrtwv trof passes a strong cold front will move
into the plains Sun night/early Mon AM. MSLP gradient around
4mb/50nm and NAM12 isallobaric high of 12mb/3hrs suggest it will
be very windy, at least brief advisory level winds will be possible.
and high winds will possible thru GDP Pass. Noting that NAM12 has
overdone the isallobaric high recently. There will be a noticeable
change in temps Mon-Tue with high Mon in the 50s, possibly 40s far
n-ne, and low in the 30s Tue AM. A late season freeze will even be
possible across the NW CWFA and Marfa Plateau. Thereafter there will
be a gradual warming trend with temps returning to well above
normal and dry thru the remainder of the work weak.

&&

.FIRE WEATHER...
The area continues to be hit hard by low RHs, especially across
the w where even max RH/s aren't getting above 15-17 pct (Dog
Canyon, Queen, Ft Davis). Recovery has been better in the e, but
desiccating air surges out ewd in the afternoon. This will generally
be the pattern thru Sunday, although the morning RH/s will be
higher than of late, even in the w. Model surface winds/mixing
potential is confirmed in MOS guidance across the w for Sat and we
will upgrade the watch to a warning. Sunday looks to be windier
over a much larger area when 85h and 7h winds of 25-30kts and
30-45kts, respectively, will come out across the area in assocn
with a shrtwv trof passing to the n. Referenced 85-7h winds will
be strongest early and be weaker in the far w. According to the
thermal ridge position and 85h-7h wind speed max the best set-up
will be across the central and e PB. For now we will opt to issue
a watch for all areas. Depending on more certainty with timing as
Sunday draws nearer some of the wrn areas, like SE NM, may be
dropped?

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 54  91  59  85  /   0  10  10  10
BIG SPRING TX              60  91  63  87  /   0  10  10  10
CARLSBAD NM                56  92  58  89  /   0  10  10  10
DRYDEN TX                  62  90  66  94  /   0   0  10  10
FORT STOCKTON TX           60  94  61  89  /   0  10  10  10
GUADALUPE PASS TX          60  83  56  76  /   0   0  10   0
HOBBS NM                   52  89  54  85  /   0   0  10  10
MARFA TX                   45  83  48  81  /   0   0  10  10
MIDLAND INTL AIRPORT TX    59  91  62  88  /   0  10  10  10
ODESSA TX                  61  91  64  88  /   0  10  10  10
WINK TX                    53  95  60  90  /   0  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Sunday morning through Sunday evening
     FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
     NF/LNZ...Southeast Plains/BLM Roswell/LNZ.

     RED FLAG WARNING from 11 AM to 9 PM MDT Saturday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
     Southeast Plains/BLM Roswell/LNZ.

TX...FIRE WEATHER WATCH from Sunday morning through Sunday evening
     FOR THE FOLLOWING ZONES... Andrews...Big Bend Area...
     Borden...Crane...Davis/Apache Mountains Area...Dawson...
     Ector...Gaines...Glasscock...Guadalupe Mountains...Howard...
     Loving...Marfa Plateau...Martin...Midland...Mitchell...
     Pecos...Presidio Valley...Reagan...Reeves County and Upper
     Trans Pecos...Scurry...Terrell...Upton...Van Horn and
     Highway 54 Corridor...Ward...Winkler.

     RED FLAG WARNING from Noon CDT /11 AM MDT/ to 10 PM CDT /9 PM
     MDT/ Saturday FOR THE FOLLOWING ZONES... Guadalupe
     Mountains...Van Horn and Highway 54 Corridor.

&&
Hazardous weather outlook, Apr 11, 2:00 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
200 PM CDT FRI APR 11 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
200 PM CDT FRI APR 11 2014 /100 PM MDT FRI APR 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY DRY AND BREEZY CONDITIONS WILL RESULT IN ENHANCED FIRE WEATHER
CONDITIONS ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. A FIRE
DANGER STATEMENT IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY DRY AND BREEZY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS SATURDAY AFTERNOON AND EVENING ACROSS THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54
CORRIDOR. A RED FLAG WARNING IS IN EFFECT. SIMILAR CONDITIONS WILL
BE POSSIBLE SUNDAY AREAWIDE. A FIRE WEATHER WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:30 PM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more25 hr

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.